Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2018, 4:49 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 30, 2018, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Harris County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS82 KFFC 302049
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT SAT JUN 30 2018
GAZ078-079-089-302130-
Harris GA-Talbot GA-Muscogee GA-
449 PM EDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT...a strong thunderstorm was near Waverly Hall, or 7
miles east of Hamilton...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Waverly Hall, Bibb City, Ellerslie, Edgewood, Flat Rock,
Highland Park, Laurel Hills, Green Island Hills, Cataula, Columbus
Metropolitan Airport, Kenwood, Midland, Mountain Hill, Fortson,
Mulberry Grove, Lake Harding, Rose Hill, Saint Marys Hills and F.d.
Roosevelt State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8511 3286 8475 3274 8461 3243 8496
3252 8500 3253 8501 3272 8512
TIME...MOT...LOC 2048Z 046DEG 17KT 3276 8475
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:52 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 30, 2:52 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Sat Jun 30 2018 .SHORT TERM /Tonight through Sunday Night/... Scattered showers and thunderstorms continue to develop this afternoon, especially in the vicinity of a weak upper low slowly meandering in the south Georgia/Florida panhandle area. Coverage will increase diurnally through the afternoon before gradually diminishing after sunset. Given a tropical airmass with PWs ranging from 1.6 in north Georgia to over 2" in central Georgia, locally heavy rainfall will be the primary concern with any slow-moving tropical convection. This weak low will be slow to drift westward through the day Sunday. Continued deep tropical moisture characterized by PWs continuing to surge over 2" area wide on Sunday will lead to widespread shower and thunderstorm development. Locally heavy rainfall will again be possible, though the severe threat continues to appear limited as midlevel lapse rates remain unimpressive (sub 6 C/km). Temperatures on Sunday will be held into the mid-80s across the western half of the area given widespread cloud cover and convection while lesser coverage in far eastern portions of the area may allow a few near-90 degree highs. RW .LONG TERM /Monday through Saturday/... Deep easterly flow is expected to continue through the middle of next week. The weakness (low pressure) in the ridge will remain in place through Tuesday then will begin to shift west on Wednesday as deep easterly flow sets up aloft. Even at the surface, a weak low pressure across the Florida panhandle on Monday and Tuesday will begin to shift west by Wednesday as the easterly flow continues. By the end of the week, several weak/open waves will be moving west in the flow and move onshore the SE coast, brining raised rainfall chances. Overall, no major changes were needed to the forecast. NListemaa && .AVIATION... 18Z Update... Primarily VFR ceilings will continue through this evening in the 035-050 range. Showers and thunderstorms will continue to increase in coverage this afternoon with the highest coverage in the CSG/MCN areas and more scattered farther north. There remains the potential for MVFR and possibly IFR ceilings by early Sunday morning before gradually lifting through midday Sunday. Shower and thunderstorms will again increase by early Sunday afternoon. Winds will remain easterly at 5-10 kts. //ATL Confidence...18Z Update... Medium confidence on MVFR/IFR ceilings Sunday morning. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 71 88 / 30 60 40 40 Atlanta 73 85 72 87 / 40 60 50 50 Blairsville 67 83 67 82 / 30 60 50 50 Cartersville 72 86 71 87 / 30 70 50 50 Columbus 74 86 74 89 / 50 70 50 60 Gainesville 71 85 71 85 / 30 70 50 50 Macon 72 87 72 90 / 50 60 50 30 Rome 72 87 71 87 / 30 60 40 50 Peachtree City 72 85 71 87 / 40 60 50 50 Vidalia 73 89 74 91 / 30 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Jun 30, 3:48 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 348 PM EDT Sat Jun 30 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 348 PM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and into the evening. A few thunderstorms may become strong to severe. Any severe storms could have the potential to produce damaging wind gusts, frequent lightning, and locally heavy rainfall. Some isolated storms could also last into the overnight period. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day for the rest of the time period through the end of next week, mainly during the afternoon and evening hours with few storms becoming strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 30, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT SAT JUN 30 2018
GAZ078-079-089-302130-
Harris GA-Talbot GA-Muscogee GA-
449 PM EDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT...a strong thunderstorm was near Waverly Hall, or 7
miles east of Hamilton...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Waverly Hall, Bibb City, Ellerslie, Edgewood, Flat Rock,
Highland Park, Laurel Hills, Green Island Hills, Cataula, Columbus
Metropolitan Airport, Kenwood, Midland, Mountain Hill, Fortson,
Mulberry Grove, Lake Harding, Rose Hill, Saint Marys Hills and F.d.
Roosevelt State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8511 3286 8475 3274 8461 3243 8496
3252 8500 3253 8501 3272 8512
TIME...MOT...LOC 2048Z 046DEG 17KT 3276 8475
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:31 PM EDT | Special Weather Statement | FFC | Telfair | 44 min |
| Jun 29, 9:36 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 39 min |
| Jun 29, 10:37 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Jun 30, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.